Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 126, NWS Austin/San Antonio, TX

May 26, 2005Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 26, 2005, 9:26 AM CDT for Val Verde County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2005, 9:26 AM CDT (14:26 UTC)
Expired
May 26, 2005, 10:30 AM CDT
In force
64 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 131 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 8:40 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 2.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2005-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2005-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1261 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 261428
SVREWX
TXC465-261530-
/O.NEW.KEWX.SV.W.0126.050526T1426Z-050526T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
926 AM CDT THU MAY 26 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  VAL VERDE

* UNTIL 1030 AM CDT

* AT 924 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE       
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED FROM 12 WEST OF LANGTRY TO NEAR PANDALE. MOVEMENT IS       
  SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE JUNO...SEMINOLE CANYON STATE
  PARK AND COMSTOCK.

LAT...LON 3006 10175 2984 10175 2949 10124 2977 10085
      3028 10084 3029 10146

$$
2 follow-up statements
000 
WWUS54 KEWX 261452
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
948 AM CDT THU MAY 26 2005

TXC465-261530-
/O.CON.KEWX.SV.W.0126.000000T0000Z-050526T1530Z/
VAL VERDE TX-
948 AM CDT THU MAY 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 AM CDT FOR VAL
VERDE COUNTY...

AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF PANDALE... 
MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE JUNO...SEMINOLE CANYON STATE 
PARK AND COMSTOCK. THIS LINE OF STORMS WILL MOVE INTO THE AMISTAD 
RESERVOIR AREA BY 1030 AM. IF THE STORMS CONTINUE THEIR CURRENT 
INTENSITY...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR 
VAL VERDE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
THURSDAY AFTERNOON FOR SOUTH CENTRAL TEXAS.

LAT...LON 3006 10175 2984 10175 2949 10124 2977 10085
      3028 10084 3029 10146

$$
000 
WWUS54 KEWX 261530
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 AM CDT THU MAY 26 2005

TXC465-261538-
/O.EXP.KEWX.SV.W.0126.000000T0000Z-050526T1530Z/
VAL VERDE TX-
1030 AM CDT THU MAY 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY EXPIRES AT
1030 AM CDT...

STRONG THUNDERSTORMS WILL CONTINUE OVER VAL VERDE COUNTY THROUGH 
NOON. RADAR TRENDS SHOW THAT THESE STORMS ARE SLOWLY WEAKENING...BUT 
ANY OF THESE STORMS COULD STILL BRIEFLY BECOME SEVERE. WITH STORM 
TRACK MOVEMENT ONLY AT AROUND 30 MPH...THERE IS ALSO A POSSIBILITY 
OF FLOODING. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
THURSDAY AFTERNOON FOR SOUTH CENTRAL TEXAS.

LAT...LON 3006 10175 2984 10175 2949 10124 2977 10085
      3028 10084 3029 10146

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:05 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 26, 8:05 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 AM CDT THU MAY 26 2005

.UPDATE...
MCS FROM SE NEW MEXICO HAS HELD TOGETHER AND ENTERING WESTERN CWA.
BOOSTED POPS WEST AND ADDED CHANCE SEVERE AND LOCALLY HEAVY RAIN.

&&

.PREV DISCUSSION... /ISSUED 249 AM CDT THU MAY 26 2005/

DISCUSSION...
REMNANTS OF WEAKENING MCS HAVE MOVED INTO NORTHERN HILL COUNTRY. EXPECT
FURTHER WEAKENING INTO THE MORNING AND THEN INCREASED CONVECTION THIS
AFTERNOON WITH DAILY HEATING. WEAK COLD FRONT NOW JUST NORTH OF THE CWA
SHOULD SINK INTO OUR AREA THIS AFTERNOON AIDING CONVECTION. HOWEVER...
LOCATION A BIT UNCERTAIN. A FEW SEVERE STORMS AND LOCALLY HEAVY RAINFALL
POSSIBLE. HOWEVER...WITH THE UNCERTAINTY OF LOCATION AND THE GENERAL DRYNESS
WILL NOT INCLUDE MENTION IN GRIDS OR ZONES.  CHANCE POPS TO PERSIST INTO
MEMORIAL DAY AS UPPER AIR DISTURBANCES MOVE DOWN IN NW FLOW AND THEN
A DISTURBANCE DEVELOPING OVER THE BIG BEND SLIDES ACROSS EARLY NEXT WEEK.
FOLLOWING ANOTHER WEAK COLD FRONT MONDAY...A DRY SPELL IS IN STORE FOR
TUESDAY AND WEDNESDAY. TEMPS TO RUN NEAR TO SLIGHTLY BELOW NORMAL
THROUGH NEXT WEDNESDAY.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

03/13

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:11 PM CDTFlash Flood WarningEWXBexar3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.